anastrozole and dry eyes
I AM ON ANISTROZOLE AND AM EXPERIENCING EXTREMELY DRY EYES. IT IS CAUSING BLURRINESS AND PAIN. ANYONE ELSE HAVING THIS PROBLEM? I USE OINTMENT AT NIGHT AND DROPS DURING THE DAY; ALSO TAKE FLAX SEED SUPPLEMENT. NOTHING IS WORKING. I AM AFRAID MY EYES WILL EVENTUALLY PAY A PRICE FROM TAKING THIS MEDICATION.
Interested in more discussions like this? Go to the Breast Cancer Support Group.
@emily12 Hello………..I was diagnosed with 'dry eye' as I was in perimenopause and it was awful. I wasn't able to tolerate the AI drugs (none of them) due to other side effects but maybe they cause the dry eye you are experiencing. My dry eye was due to the drop in estrogen and the AI's reduce those hormones. My eye doctor diagnosed it and I use Restasis prescription eyedrops and they really help. There is a second eye drop now too, Xiidra that accomplishes the same thing. It really turned it around and now I use those drops, over the country drops and also Omega Vitamin Chews. I was told that Omega would help with the condition as well. You might add an Omega over the counter supplement and see your eye doctor for a check?
I've found now that I have such extremely low levels of estrogen (good for the breast cancer, bad for everything else it seems) that I also have dry mouth and use biotine and unfortunately have vaginal atrophy and must use a prescription estrogen cream (carefully) now as well. Just dry like the Sahara desert I guess.
Hugs and good luck with the eyes…..
I HAVE TRIED RESTASIS AND UNFORTUNATELY IT CAUSED WHITE HALOS AROUND EVERYTHING. I HAD TO STOP USING IT. I AM GOING TO TRY TO CHANGE MY ANASTROZOLE TO SOMETHING ELSE. IT IS ALSO CAUSING INSOMNIA. YOU ARE RIGHT ABOUT THE SAHARA DESERT. I AM BEGINNING TO FEEL LIKE A POTATO CHIP.
Hi Emily… between aging and the anastrozole, dry eyes are a problem for me, too. My ophthalmalogist recommended Systane Gel Drops, specifically, and I found that they helped a lot.
@emily12 Hello fellow potato chip………You might try the Xiidra? I'm on it now but it makes my eyes feel worse, so I'm going back to Restassis. Another possibility perhaps. I can't use any of the AI drugs so I completely understand. I tried 3 of 4 of them, I would ask your doctor to give you another one to see if it's less problem. Hugs
Hi Emily; I also have dry eyes and have been on anastrozole for a little over 3 years. My optometrist recommended using a Bruder Moist Heat Eye Compress twice a day (in addition to Systane eye drops). You just pop it in the microwave for 20 seconds and then place it over your eyes for about 10 minutes (the amount of time it typically cools off). It takes a few times before you will notice a difference but it makes my eyes feel wonderful.
I was diagnosed with dry eye due to Sjogren's and the Anastrozole has made it worse. I use restasis and another Drop called Pazeo. I seems to work okay. I also have mild Glaucoma so I use a different eye drop for that too.
I have had dry eyes for a few years. I started taking anastrozole two months ago. I noticed that my dry eye problem is much worse. I called my oncologist and he suggested that I stop the anastrozole for a week. I'm still having several other side effects —hot flashes and knee pain. I've been walking for several months but the knee pain is also worse. I am considering stopping the anastrozole completely, because the side effects are impacting my quality of life.